Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Omaha, NE

April 14, 2012Montgomery County, Page County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Apr 14, 2012, 2:29 PM CDT for Montgomery County, Page County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 2:29 PM CDT (19:29 UTC)
Expired
Apr 14, 2012, 3:00 PM CDT
In force
31 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, IA, Page County, IA

The radar

The Omaha radar (KOAX), 116 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:32 PM CDTHAIL 1.75Coburg, IA
Apr 14, 2:50 PM CDTHAIL 12 Sw Grant, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 12:00 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS53 KOAX 141929
SVROAX
IAC137-145-142000-
/O.NEW.KOAX.SV.W.0035.120414T1929Z-120414T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
229 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHWESTERN IOWA...
  EXTREME NORTHWESTERN PAGE COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 300 PM CDT

* AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
  WERE LOCATED 11 MILES SOUTHWEST OF RED OAK AND THE OTHER NEAR 
  ESSEX...AND MOVING NORTHEAST AT 35 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  RED OAK...STANTON...GRANT AND COBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY 
EVENING FOR SOUTHWESTERN IOWA AND NORTHWESTERN MISSOURI.

LAT...LON 4097 9494 4093 9501 4083 9538 4100 9538
      4116 9514 4116 9493 4105 9493 4100 9493
      4099 9492
TIME...MOT...LOC 1923Z 241DEG 31KT 4100 9520 4086 9534 
WIND...HAIL 60MPH 1.00IN

$$

BOUSTEAD
3 follow-up statements
515 
WWUS53 KOAX 141940
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
240 PM CDT SAT APR 14 2012

IAC145-142010-
/O.CAN.KOAX.SV.W.0035.000000T0000Z-120414T2000Z/
PAGE IA-
240 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN PAGE 
COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
MOVED OUT OF THE AREA...THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4097 9494 4093 9501 4091 9518 4105 9530
      4116 9514 4116 9493 4100 9493 4099 9492
TIME...MOT...LOC 1939Z 236DEG 30KT 4099 9510 

$$

IAC137-142000-
/O.CON.KOAX.SV.W.0035.000000T0000Z-120414T2000Z/
MONTGOMERY IA-
240 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM 
CDT FOR MONTGOMERY COUNTY...

AT 237 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS 
STORM WAS LOCATED NEAR STANTON...OR 40 MILES NORTH OF TARKIO...
MOVING NORTHEAST AT 35 MPH. 

LOCATIONS IMPACTED INCLUDE...
RED OAK...STANTON AND GRANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4097 9494 4093 9501 4091 9518 4105 9530
      4116 9514 4116 9493 4100 9493 4099 9492
TIME...MOT...LOC 1937Z 236DEG 30KT 4099 9510 
WIND...HAIL 70MPH 1.75IN

$$

BOUSTEAD
503 
WWUS53 KOAX 141952
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
252 PM CDT SAT APR 14 2012

IAC137-142000-
/O.CON.KOAX.SV.W.0035.000000T0000Z-120414T2000Z/
MONTGOMERY IA-
252 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM 
CDT FOR MONTGOMERY COUNTY...

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR STANTON...OR 45 MILES NORTH OF TARKIO...MOVING 
NORTHEAST AT 35 MPH. 

LOCATIONS IMPACTED INCLUDE...
STANTON AND GRANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4097 9499 4098 9513 4107 9520 4116 9512
      4116 9493 4098 9493
TIME...MOT...LOC 1946Z 238DEG 31KT 4105 9505 
WIND...HAIL 60MPH 1.75IN

$$

BOUSTEAD
650 
WWUS53 KOAX 142003
SVSOAX
SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE OMAHA/VALLEY 
NEBRASKA303 PM CDT SAT APR 14 2012

IAC137-142010-
/O.EXP.KOAX.SV.W.0035.000000T0000Z-120414T2000Z/
MONTGOMERY IA-
303 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS 
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AND 
A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM.  


LAT...LON 4097 9499 4098 9513 4107 9520 4116 9512
      4116 9493 4098 9493
TIME...MOT...LOC 2002Z 241DEG 31KT 4105 9505 

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:33 AM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Apr 14, 6:33 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
633 AM CDT SAT APR 14 2012

.AVIATION...12Z TAFS FOR KOMA...KLNK AND KOFK

VARIABLE CONDITIONS ARE EXPECTED THRU THE TAF PERIOD AS SEVERE
WEATHER OUTBREAK IS FORECAST. LIFR CONDITIONS CONTINUE TO ADVECT
NORTHWEST AND WILL FLIRT WITH KOMA AND KLNK FOR A FEW HOURS THIS
MORNING. OTHERWISE...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO MOVE NORTHEAST INTO THE TAF SITES WITH STORMS
BECOMING QUITE STRONG BY AFTERNOON. SOUTHEAST SFC WINDS WL GUST TO
NEAR 30KTS THIS AFTERNOON. LOW LEVEL WIND SHEAR IS POSSIBLE BY
LATE TONIGHT AS SOUTHWESTERLY LOW LEVEL JET INCREASES TO 50-65KTS.

KERN

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT SAT APR 14 2012/

DISCUSSION...

...A SIGNIFICANT SEVERE WEATHER EVENT IS STILL EXPECTED TODAY AND
INTO TONIGHT...

WILL INCLUDE MENTION OF FOG FOR A WHILE THIS MORNING AS LOW LEVEL
MOISTURE STARTS TO MOVE BACK INTO THE AREA. FOG HAS BEEN DENSE IN
PARTS OF SOUTHWEST IOWA. OTHERWISE...

MODERATE TO HIGH RISK OF SEVERE STORMS STILL SEEMS JUSTIFIED ACROSS
THE FORECAST AREA. 850 MB DEWPOINTS WERE AS HIGH AT 15 DEGREES C
IN CENTRAL OKLAHOMA LAST EVENING. AT 500 MB...12 HOUR HEIGHT FALLS
WERE AROUND 120 METERS WITH SYSTEM OVER SOUTHERN CALIFORNIA. THIS
IS THE MAIN WAVE OF CONCERN. EXPECT SOME ELEVATED STORMS TO DEVELOP
THIS MORNING AS 850 MB MOISTURE SURGES BACK NORTH...A FEW OF THESE
COULD APPROACH SEVERE LIMITS WITH HAIL THE MAIN THREAT. 0-6 KM
BULK SHEAR IS ABOUT 45-60 KNOTS THIS MORNING. CAPE REMAINS FAIRLY
LOW BUT WILL INCREASE. SURFACE BASED CAPE DOES INCREASE TO AROUND
1500-1800 BY 18Z IN THE SOUTHERN PARTS OF SOUTHEAST NEBRASKA
ACCORDING TO 00Z GFS. SURFACE BASED CAPE THEN REACHES AROUND 2200
J/KG BY 00Z THIS EVENING WITH 0-6 KM BULK SHEAR FROM 55 TO 65
KNOTS. LOW LEVEL SHEAR IS PRETTY IMPRESSIVE THIS AFTERNOON AND
EVENING TOO. CORFIDI VECTORS SUGGEST CELLS WILL TRACK TO THE
NORTHEAST AT 25-30 KNOTS THIS MORNING...AROUND 40 KNOTS DURING THE
AFTERNOON AND AT 40-50 KNOTS THIS EVENING.

MAIN AREA OF HEIGHT FALLS AT 500 MB ASSOCIATED WITH SYSTEM OVER
SOUTHERN CALIFORNIA THIS MORNING SHOULD MOVE INTO THE HIGH PLAINS
BY 00Z TONIGHT THEN INTO CENTRAL NEBRASKA BY 12Z SUNDAY. KEPT THE
STRONG WORDING OF SEVERE WEATHER POTENTIAL IN GRIDS AND ZFP FOR
THIS AFTERNOON AND EVENING. BY 06Z...THE 00Z GFS SHOWED THE BEST
850 MB MOISTURE WELL OFF TO THE EAST. SO...HAVE KEPT LOWER CHANCES
FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. FOR SUNDAY...THE
QUESTION BECOMES HOW MUCH MOISTURE WILL WRAP AROUND THE LOW AS IT
BRIEFLY SLOWS DOWN OVER EASTERN SOUTH DAKOTA. EXPECT SOME OF THIS
TO PUSH SOUTHEAST TOWARD OMAHA AND LINCOLN...BUT BEST CHANCES
REMAIN ACROSS NORTHEAST NEBRASKA. WINDS COULD REACH ADVISORY
CRITERIA SUNDAY BUT WILL LET LATER SHIFTS KEEP AN EYE ON THAT.

NO BIG CHANGES TO LATER PERIODS.

MILLER

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Apr 14, 11:43 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1143 AM CDT SAT APR 14 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-150645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1143 AM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF EASTERN
NEBRASKA AND WESTERN IOWA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS
WILL BE AFTER 3 PM AND BEFORE MIDNIGHT ON SATURDAY NIGHT. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE TORNADOES...VERY LARGE HAIL
AND DAMAGING WINDS.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
THIS MORNING. THESE THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE
NORTH WITH INDIVIDUAL CELLS TRACKING NORTHEAST WITH LARGE HAIL
BEING THE PRIMARY THREAT.

A MORE POTENT SEVERE WEATHER THREAT IS STILL EXPECTED TO REDEVELOP
THIS AFTERNOON AFTER THE INITIAL MORNING THUNDERSTORMS MOVE OUT OF
THE AREA. THESE THUNDERSTORMS ARE FIRST EXPECTED TO DEVELOP OVER
CENTRAL NEBRASKA AND MOVE NORTHEAST ACROSS EASTERN NEBRASKA AND
WESTERN IOWA THROUGH THE LATE AFTERNOON AND EVENING. AS WARM AND
MOIST AIR RETURNS TO THE AREA...THE ATMOSPHERE WILL BE STRONGLY
UNSTABLE...THIS ALONG WITH VERY STRONG WIND SHEAR WILL COMBINE TO
PRODUCE SIGNIFICANT SEVERE WEATHER...INCLUDING VERY LARGE HAIL...
DAMAGING WINDS AND THE POTENTIAL FOR STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY OCCUR SUNDAY MORNING...ON TUESDAY INTO
TUESDAY NIGHT THEN AGAIN FROM THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR MUCH OF THE AREA THIS
AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 14, 1:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
157 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     FLASH FLOOD      NORFOLK                 42.03N 97.42W
04/14/2012                   MADISON            NE   EMERGENCY MNGR

            HEAVY RAIN HAS CAUSED FLASH FLOODING ACROSS THE NORTHERN
            PORTIONS OF THE COUNTY.

&&

PEARSON
Local storm report, Apr 14, 2:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
215 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             E RANDOLPH              40.87N 95.56W
04/14/2012  M1.00 INCH       FREMONT            IA   TRAINED SPOTTER

&&

VDEWALD
Local storm report, Apr 14, 2:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
216 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             7 W FAIRBURY            40.14N 97.31W
04/14/2012  M1.00 INCH       JEFFERSON          NE   TRAINED SPOTTER

            LASTED ABOUT ONE MINUTE.

&&

PEARSON
Special weather statement, Apr 14, 2:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
216 PM CDT SAT APR 14 2012

NEZ015-018-033-034-142000-
THURSTON NE-BURT NE-CUMING NE-WAYNE NE-
216 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR THURSTON...NORTHWESTERN BURT...
CUMING AND WAYNE COUNTIES UNTIL 300 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PENDER...OR 31 MILES EAST OF
NORFOLK...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WISNER...PENDER...LYONS...MACY...WALTHILL...BEEMER...WINNEBAGO...
BANCROFT...ROSALIE AND THURSTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 101 AND 106.
 HIGHWAY 77 BETWEEN MILE MARKERS 154 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4226 9633 4223 9633 4221 9635 4218 9635
      4212 9628 4205 9628 4193 9623 4189 9699
      4226 9701 4226 9673 4228 9672 4228 9635
TIME...MOT...LOC 1913Z 258DEG 34KT 4207 9680

ZAPOTOCNY
Local storm report, Apr 14, 2:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
218 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             7 NW FAIRBURY           40.21N 97.27W
04/14/2012  E0.88 INCH       JEFFERSON          NE   TRAINED SPOTTER

            JUST STARTED.

&&

PEARSON
Special weather statement, Apr 14, 2:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
220 PM CDT SAT APR 14 2012

NEZ078-088-141945-
JEFFERSON NE-SALINE NE-
220 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND SALINE COUNTIES
UNTIL 245 PM CDT...

AT 218 PM CDT...STORM WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR FAIRBURY...OR 25 MILES WEST OF BEATRICE...MOVING
NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRBURY...DE WITT...PLYMOUTH...WESTERN...DAYKIN...TOBIAS...JANSEN...
SWANTON AND HARBINE.

THIS INCLUDES HIGHWAY 136 BETWEEN MILE MARKERS 141 AND 166.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY
EVENING FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4013 9736 4045 9737 4044 9692 4013 9691
TIME...MOT...LOC 1918Z 209DEG 53KT 4023 9722

ZAPOTOCNY/MAYES

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:25 PM CDTSevere Thunderstorm WarningOAXFremont, Mills35 min
Apr 14, 1:59 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery31 min
Apr 14, 2:06 PM CDTSevere Thunderstorm WarningOAXFremont, Page24 min
Apr 14, 2:12 PM CDTAreal Flood AdvisoryOAXFremont, Mills, Montgomery3 hr
Apr 14, 2:17 PM CDTTornado WarningOAXFremont, Page28 min
Apr 14, 2:34 PM CDTAreal Flood AdvisoryOAXFremont, Mills, Montgomery, Page3 hr
Apr 14, 2:57 PM CDTAreal Flood AdvisoryOAXMontgomery, Page3 hr
Apr 14, 5:11 PM CDTSevere Thunderstorm WarningOAXFremont34 min
Apr 14, 5:13 PM CDTFlash Flood WarningOAXMontgomery2 hr
Apr 14, 5:24 PM CDTTornado WarningOAXFremont24 min
Apr 14, 5:33 PM CDTAreal Flood AdvisoryOAXFremont96 min
Apr 14, 5:35 PM CDTSevere Thunderstorm WarningOAXFremont, Mills25 min
Apr 14, 5:43 PM CDTSevere Thunderstorm WarningOAXFremont, Page32 min
Apr 14, 5:57 PM CDTAreal Flood AdvisoryOAXFremont, Page2 hr
Apr 14, 5:57 PM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie33 min
Apr 14, 5:59 PM CDTAreal Flood AdvisoryOAXPage2 hr
Apr 14, 6:02 PM CDTSevere Thunderstorm WarningOAXPage28 min
Apr 14, 6:06 PM CDTTornado WarningOAXMontgomery14 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.